Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 27, 2018, 4:10 PM CDT for Allen County, Logan County, Simpson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2018, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 27, 2018, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KY, Logan County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
951
WUUS53 KLMK 272110
SVRLMK
KYC003-141-213-272145-
/O.NEW.KLMK.SV.W.0183.180627T2110Z-180627T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
410 PM CDT WED JUN 27 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in south central Kentucky...
Southern Simpson County in south central Kentucky...
Southwestern Allen County in south central Kentucky...
* Until 445 PM CDT
* At 410 PM CDT, a severe thunderstorm was located 9 miles northwest
of Cross Plains, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Roe, Black Jack, Neosheo, Schochoh, Schweizer, Clare, Geddes,
Mcelroy Ford, Prices Mill and Peden Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3665 8659 3665 8684 3672 8684 3675 8638
3665 8632 3665 8651 3663 8656
TIME...MOT...LOC 2110Z 271DEG 27KT 3666 8676
HAIL...<.75IN
WIND...60MPH
$$
AMS2 follow-up statements
984
WWUS53 KLMK 272131
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
431 PM CDT WED JUN 27 2018
KYC141-272140-
/O.CAN.KLMK.SV.W.0183.000000T0000Z-180627T2145Z/
Logan KY-
431 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3665 8662 3670 8662 3671 8636 3665 8632
3665 8651 3663 8656 3665 8659
TIME...MOT...LOC 2130Z 271DEG 27KT 3666 8657
$$
KYC003-213-272145-
/O.CON.KLMK.SV.W.0183.000000T0000Z-180627T2145Z/
Simpson KY-Allen KY-
431 PM CDT WED JUN 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN SIMPSON AND SOUTHWESTERN ALLEN COUNTIES...
At 430 PM CDT, a severe thunderstorm was located over Portland,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Geddes, New Roe, Black Jack and Peden Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3665 8662 3670 8662 3671 8636 3665 8632
3665 8651 3663 8656 3665 8659
TIME...MOT...LOC 2130Z 271DEG 27KT 3666 8657
HAIL...<.75IN
WIND...60MPH
$$
AMS785
WWUS53 KLMK 272145
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
445 PM CDT WED JUN 27 2018
KYC003-213-272155-
/O.EXP.KLMK.SV.W.0183.000000T0000Z-180627T2145Z/
Simpson KY-Allen KY-
445 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON AND
SOUTHWESTERN ALLEN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3665 8662 3670 8662 3671 8636 3665 8632
3665 8651 3663 8656 3665 8659
TIME...MOT...LOC 2145Z 271DEG 27KT 3666 8644
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:16 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 27, 2:16 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
316 PM EDT Wed Jun 27 2018
.Short Term...(This evening through Thursday)
Issued at 145 PM EDT Wed Jun 27 2018
Upper trof axis currently swinging into the Ohio Valley, and
starting to trigger convection as it interacts with a nearly
stationary surface boundary over Kentucky, and a tropical air mass.
These storms are firing over areas that received the heaviest rains
over the last few days, and flash flooding remains the primary
threat with 1-hr FFG less than 1 inch in many spots. SVR threat is
also on the table given 30-40 kt mid-level winds. This and decent
shear in the lowest 1 km will support a pulse damaging wind threat,
and a few storms near the boundary could exhibit low-topped
supercell characteristics.
POPs taper down tonight, and even with just partial clearing, the
light winds and abundant moisture could support patchy dense fog by
daybreak Thursday. Not enough confidence in the clearing to mention.
For Thursday, ridging aloft will limit our POPs. However, moisture
pooling along the stalled boundary from western into south-central
Kentucky will lead to isolated to scattered convection once again.
Max temps should just touch 90, with dewpoints high enough to push
heat indices near 100.
&&
.Long Term...(Thursday night through Wednesday)
Issued at 315 PM EDT Wed Jun 27 2018
Thursday Night - Saturday Night...
Strong upper ridging will build into the region late this week and
into the weekend. This will result in less rain chances but also an
increase in heat and humidity. Soundings indicate a decent cap over
the region should limit POPs to 20-30% at most through Sat night.
Temperatures will rise into the lower 90s for highs Fri-Sat with Sat
being the hottest day. With dewpts increasing into the mid 70s,
resultant max heat indices will range from 100-105 west of I-65 on
Fri and 100-105 area wide on Sat (just shy of Heat Advy criteria).
Sunday - Wednesday...
The upper ridge will give way to a quick moving upper trough Sun/Mon
bringing better chances for showers and storms back to the region.
Then an upper ridge builds back in over the central U.S. toward mid
week. We look to be on the periphery of this ridge so continued
isld-sct chances for t-storms will continue to be possible each day.
Although temps will cool a few degrees for next week, expect typical
hot, humid summer conditions with highs in the upper 80s/lower 90s
and heat indices ranging from the mid 90s to around 100 each day.
&&
.Aviation...(18Z TAF Issuance)
Issued at 120 PM EDT Wed Jun 27 2018
Plenty of stratus keeping ceilings in the MVFR category today, with
HNB even in fuel-alternate. Expect slight improvement as the
afternoon goes on, but won't go to VFR until early evening. A few
storms firing over central Kentucky will warrant VCTS and CB
mentions initially at LEX and BWG but should remain south of SDF and
HNB. Not enough confidence in any of the terminals being impacted to
go with a TEMPO.
Upper trof axis pushes east this evening, and should lift us to a
mid-level ceiling for much of the night. However the surface
boundary will hang up, giving light winds and still a very moist air
mass, suggestive of early morning fog at HNB. Will carry a TEMPO for
LIFR stratus there. Will go with VCSH at BWG, but if that fails to
materialize, fog will become the issue there. Fortunately the
foggiest locations will be solidly east of BWG and south of LEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
KYZ023>029-038>041-045>049-053>057-061>067-070>078-081-082.
&&
Short Term...RAS
Long Term...AMS/EER
Aviation...RASHazardous weather outlook, Jun 27, 2:35 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 335 PM EDT Wed Jun 27 2018 KYZ023>029-038>041-045>049-053>057-061>067-070>078-081-082-281945- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer- Anderson-Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark- Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Taylorsville, Lawrenceburg, Versailles, Lexington, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 335 PM EDT Wed Jun 27 2018 /235 PM CDT Wed Jun 27 2018/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of Central Kentucky. .DAY ONE...This evening and Tonight. Scattered to numerous thunderstorms are expected across the region this evening. Heavy rainfall could result in flooding, especially if it falls over the most saturated soils. A few of the stronger storms could also produce locally damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity will return to the region later in the week, with heat index values possibly exceeding 100 degrees Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage or flooding. INZ076>079-083-084-089>092-KYZ030>037-042-043-281945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon-Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle 335 PM EDT Wed Jun 27 2018 /235 PM CDT Wed Jun 27 2018/ This hazardous weather outlook is for portions of south central Indiana and north central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible this evening. Heavy rainfall could result in localized flooding, and a few of the stronger storms could produce locally damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat and humidity will return to the region later in the week, with heat index values possibly exceeding 100 degrees Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage or flooding. AMS
In the hours before
Special weather statement, Jun 27, 1:24 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
124 PM CDT WED JUN 27 2018
KYZ071>074-271900-
Warren-Simpson-Allen-Barren-
124 PM CDT WED JUN 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SIMPSON...
CENTRAL ALLEN...SOUTHERN WARREN AND SOUTHERN BARREN COUNTIES...
At 124 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southwest of Memphis Junction to
10 miles southwest of Glasgow. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Scottsville, Woodburn, Allen Springs, West Fork, Clare, Greenhill,
Austin, Settle, Yesse and Mcelroy Ford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3683 8670 3685 8669 3696 8611 3686 8577
3669 8640
TIME...MOT...LOC 1824Z 288DEG 28KT 3681 8660 3693 8608
EBWLocal storm report, Jun 27, 1:29 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 3 NE RICH POND 36.93N 86.46W
06/27/2018 E53 MPH WARREN KY MESONET
53MPH RECORDED AT MESONET SITE 5 MILES SOUTH
OF BWG.
&&
CGLocal storm report, Jun 27, 2:03 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 S PLANO 36.86N 86.42W
06/27/2018 WARREN KY PUBLIC
TREE DOWN ON PLANO ROAD. PICTURE VIA SOCIAL
MEDIA.
&&Local storm report, Jun 27, 2:19 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG GLASGOW 37.00N 85.92W
06/27/2018 BARREN KY EMERGENCY MNGR
A FEW TREES DOWN IN THE CITY, GLASGOW, KY.
&&
JMBLocal storm report, Jun 27, 2:28 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 1 WNW TEMPLE HILL 36.89N 85.85W
06/27/2018 BARREN KY 911 CALL CENTER
A FEW TREES DOWN IN TEMPLE HILL.
&&
JMBLocal storm report, Jun 27, 3:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TORNADO 2 W PEWEE VALLEY 38.31N 85.53W
06/26/2018 JEFFERSON KY NWS STORM SURVEY
NWS DAMAGE SURVEY TEAM CONFIRMED A SKIPPING
EF-1 TORNADO 25 TO 150 YARDS IN WIDTH WITH A
PATH LENGTH OF 3.6 MILES THAT CROSSED INTO
OLDHAM COUNTY, KY. THE DURATION OF THE
TORNADO EVENT WAS 5 MINUTES.
&&
JBSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:16 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 44 min |
| Jun 26, 7:39 PM CDT | Tornado Warning | LMK | Butler, Ohio | 25 min |
| Jun 26, 7:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 34 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Ohio | 29 min |
| Jun 26, 8:09 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 21 min |
| Jun 26, 8:15 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Jun 26, 8:20 PM CDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 26, 8:55 PM CDT | Special Weather Statement | LMK | Logan, Warren | 35 min |
| Jun 26, 9:58 PM CDT | Areal Flood Advisory | LMK | Logan, Simpson, Warren | 2 hr |
| Jun 26, 10:25 PM CDT | Areal Flood Advisory | LMK | Casey, Lincoln | 41 min |
| Jun 26, 11:41 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 49 min |
| Jun 27, 12:30 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 30 min |
| Jun 27, 1:05 PM CDT | Special Weather Statement | LMK | Warren | 25 min |
| Jun 27, 1:09 PM CDT | Special Weather Statement | LMK | Barren | 36 min |
| Jun 27, 1:24 PM CDT | Special Weather Statement | LMK | Allen | 36 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 30 min |
| Jun 27, 1:31 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 29 min |
| Jun 27, 1:34 PM CDT | Tornado Warning | LMK | Barren | 12 min |
| Jun 27, 1:41 PM CDT | Tornado Warning | LMK | Allen, Barren, Monroe | 19 min |
| Jun 27, 1:53 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 37 min |
| Jun 27, 2:42 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 3 hr |
| Jun 27, 4:29 PM CDT | Special Weather Statement | LMK | Washington | 31 min |
| Jun 27, 4:36 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 24 min |
| Jun 27, 4:58 PM CDT | Special Weather Statement | LMK | Monroe | 32 min |
| Jun 27, 5:23 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Monroe | 37 min |
| Jun 27, 5:37 PM CDT | Special Weather Statement | LMK | Logan | 38 min |
| Jun 27, 5:45 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 3 hr |
| Jun 27, 5:48 PM CDT | Special Weather Statement | LMK | Cumberland | 27 min |
| Jun 27, 6:23 PM CDT | Special Weather Statement | LMK | Logan | 37 min |
| Jun 27, 6:48 PM CDT | Special Weather Statement | LMK | Warren | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.